Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 66, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Oct 6, 2003, 8:59 PM CDT for 4 counties in Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2003, 8:59 PM CDT (01:59 UTC)
- Expired
- Oct 6, 2003, 9:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 2.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1635 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 070159 SVRBRO TXC047-215-247-427-070230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 859 PM CDT MON OCT 6 2003 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HIDALGO COUNTY IN SOUTH CENTRAL TEXAS NORTHEASTERN STARR COUNTY IN SOUTH CENTRAL TEXAS SOUTHWESTERN BROOKS COUNTY IN SOUTH CENTRAL TEXAS SOUTHEASTERN JIM HOGG COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 930 PM CDT * AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 9 MILES EAST OF LA GLORIA...OR 19 MILES NORTH OF MCCOOK...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... HIDALGO AND STARR COUNTIES. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2686 9833 2681 9853 2663 9849 2672 9825 $$ PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 8:05 PM CDT, 54 minutes earlier.
Area forecast discussion, Oct 6, 8:05 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 805 PM CDT MON OCT 6 2003 .SHORT TERM...BUSY WEATHER SCENE DURING THE PAST FEW HOURS WITH SHRA/TSRA FIRING ALONG OUTFLOW BNDRY OVER NORTHERN COUNTIES. SEA BREEZE BNDRY INTERSECTING WITH OUTFLOW NEAR JIM HOGG COUNTY IS GIVING AN EXTRA BOOST TO THE TSRA THERE. BELIEVE CONVECTION WILL WEAKEN WITH LOSS OF DIURNAL HEATING...WITH NONE OF THE MODELS SHOWING PERSISTENCE BEYOND SUNSET WITH CONVECTION UP N. MODELS SHOW WET PATTERN PERSISTING THROUGH FRI. H5 RIDGING TO THE W OF THE CWA WILL SUPPRESS ACCESS TO EPAC MOISTURE SOMEWHAT. IF BAJA LOW DIGS FAR ENOUGH TO THE E...GFS SUGGESTS DEEP LAYER FLOW FROM THE S COULD BRING UP MOISTURE/ENERGY ASSOCIATED WITH OLAF. IF THIS HAPPENS...HEAVY RAIN WILL BE POSSIBLE ON WED AS H5 VORT NEARS FALCON. LONG TERM...GFS SUGGESTS ATMOSPHERE WILL BEGIN TO DRY OUT A BIT ON FRI AS H5 TROF DIGS YET AGAIN OVER THE ERN US. H5 RIDGING TO THE LEE OF THE ERN US TROF KEEPS THE CWA A BIT DRIER THRU MON. HOWEVER... ENOUGH LOW LEVEL MOISTURE WILL REMAIN IN PLACE FOR SOME SEA BREEZE CONVECTION AT LEAST THROUGH THE WEEKEND. && .MARINE...SEAS 3 FEET AT 7 SECONDS CAN BE ANTICIPATED DURING THE NEXT 24H...DECREASING TO 1 TO 2 FEET BY EARLY WED MRNG. SCT SHRAS/TSRAS WILL DEVELOP NEARSHORE TUE/WED...BECMG SCT OVR ALL OF THE MARINE ZNS THU. A GENERAL EAST FLOW WILL PERSIST...AT ONLY 10 TO 15 KTS...BECMG MORE NE BY LATE FRI THRU SAT. STRONG THUNDERSTORMS MAY DEVELOP MAINLY OVER THE CAMERON COUNTY GULF WATERS FRIDAY AND SATURDAY. && .AVIATION...LIGHT SOUTHEAST WINDS SHOULD CONTINUE TNGT...WITH PATCHY FOG DEVELOPMENT AROUND MIDNIGHT. VISIBILITY OF 1 TO 3 MILES EXPECTED FM 4 TO 8 AM TUE. AFTERNOON SHOWERS AND THUNDERSTORMS SHOULD MOVE INLAND AND DIMINISH DURING THE EVENING TUE...THEN RETURN BY MORNING ALONG THE COASTAL SECTIONS. SKY CONDITIONS SHOULD BE IN THE MVFR CATEGORY TUE MORNING...THEN VFR BY AFTERNOON WITH A MODERATE SE WIND...XCPT NEAR SCT TSTMS. BRIEF IFR CONDITIONS DUE TO LOWER VISIBILITY IN HEAVY RAIN ARE POSSIBLE TUE...AS SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP ALONG THE SEA BREEZE. SOME BRIEF GUSTY WINDS ARE POSSIBLE IN AND NEAR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... BROWNSVILLE BB 075/086 075/087 075 20/40/20/30/10 HARLINGEN BB 074/088 074/088 074 20/40/20/30/10 MCALLEN BB 073/091 072/091 073 20/40/20/30/10 RIO GRANDE CITY BB 072/092 071/092 072 20/30/10/30/10 SOUTH PADRE ISLAND BB 078/084 078/084 078 20/40/20/30/10 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC-GRIDS...62 MARINE-AVIATION...58 MESO...CAMPBELL THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Oct 6, 7:40 PM CDT, 1 hour 19 minutes before
TXZ248>257-071100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 740 PM CDT MON OCT 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE..TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS HAVE BROUGHT HEAVY RAINS TO SOUTHEASTERN HIDALGO...BROOKS AND JIM HOGG COUNTIES. EXTREME CAUTION IS ADVISED IF DRIVING IN THESE AREAS TONIGHT. PATCHY AREAS OF DENSE FOG SHOULD ALSO DEVELOP AFTER MIDNIGHT...ESPECIALLY ALONG HIGHWAY 77 AND HIGHWAY 83. DRIVE WITH CARE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. STRONG THUNDERSTORMS ARE EXPECTED OVER ALL OF THE RIO GRANDE VALLEY WEDNESDAY THROUGH FRIDAY. SOME OF THESE THUNDERSTORMS COULD CREATE FLOODING...FREQUENT LIGHTNING...AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT. SPOTTER ACTIVATION MAY BE NECESSARY TUESDAY AND BEYOND. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 10:44 PM CDT | Special Marine Warning | BRO | 61 min | |
| Oct 7, 4:10 PM CDT | Flash Flood Warning | BRO | Cameron | 110 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.